Alert archive / Pennsylvania / Flash Flood Warnings in 2006
Flash Flood Warning 6, NWS State College, PA
NWS State College, PA issued this flash flood warning at Jun 2, 2006, 8:36 PM EDT for York County, Pennsylvania. It was in force for 3 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 2, 2006, 8:36 PM EDT (00:36 UTC)
- Expired
- Jun 2, 2006, 11:30 PM EDT
- In force
- 3 hr
- Issued by
- NWS State College, PA
- Area
- Counties, with a storm outline in the text
County York County, PA
The radar
The Sterling radar (KLWX), 117 km from the middle of the area, began a volume at 00:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 2, 8:41 PM EDT | FLASH FLOOD | 5 Ne Glen Rock, PA | 1 FOOT OF WATER STOPPING TRAFFIC ON INTERSTATE 83 SOUTHBOUND NEAR THE GLEN ROCK EXIT. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 5 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Washington/Dulle, VA (KIAD), launched 00:00Z, 0.6 hours before the alert went out and 115 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1897 J/kg
- Mixed-layer CIN
- -22 J/kg
- Mixed-layer LCL
- 789 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 162 m²/s²
- 0-3 km storm-relative helicity
- 199 m²/s²
- Significant tornado parameter
- 1.2
- Supercell composite
- 7.2
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS51 KCTP 030040 FFWCTP PAC133-030330- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE STATE COLLEGE PA 836 PM EDT FRI JUN 2 2006 THE NATIONAL WEATHER SERVICE IN STATE COLLEGE PA HAS ISSUED A * FLASH FLOOD WARNING FOR... YORK COUNTY IN SOUTH CENTRAL PENNSYLVANIA * UNTIL 1130 PM EDT * AT 834 PM EDT...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED FLASH FLOODING FROM REPEATED THUNDERSTORMS OVER YORK COUNTY. MANY ROADS ARE CLOSED...AND INTERSTATE 83 NEAR THE GLEN ROCK EXIT IS BACKING UP IN THE SOUTHBOUND LANES DUE TO A FOOT OR MORE OF WATER ON THE ROADWAY SURFACE. * LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO BROGUE... CODORUS...DALLASTOWN...DELTA...EMIGSVILLE...GLEN ROCK...HALLAM... JACOBUS...NEW FREEDOM...RED LION...SHENKS FERRY...SHREWSBURY... SPRING GROVE...SPRY...STEWARTSTOWN...STONYBROOK...SUNNYBURN... THOMASVILLE...WEIGELSTOWN...WINDSOR...WRIGHTSVILLE AND YORK. THIS WARNING EXTENDS THE FLASH FLOOD WARNING FOR YORK COUNTY THAT WAS TO EXPIRE AT 845 PM. DOPPLER RADAR ESTIMATES THAT UP TO 4 INCHES OF RAIN HAS FALLEN IN THE LAST 4 HOURS OVER THE SOUTHERN HALF OF THE COUNTY. ADDITIONAL RAINFALL AMOUNTS OF 1 TO 2 INCHES ARE POSSIBLE IN THE WARNED AREA...BEFORE THE RAIN TAPERS OFF LATER THIS EVENING. THIS WILL EXACERBATE THE CURRENT FLOODING AND MAKE ADDITIONAL FLOODING. A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING. IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY. RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE PRECAUTIONS TO PROTECT LIFE AND PROPERTY. NEVER ATTEMPT TO CROSS SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR IN AN AUTOMOBILE. TURN AROUND DONT DROWN PLEASE REPORT FLOODING...HAIL OR WIND DAMAGE TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...1 8 7 7 6 3 3 6 7 7 2. LAT...LON 3972 7695 3972 7622 4006 7654 3998 7693 $$ FORECASTER: DANGELO
1 follow-up statement
000 WGUS71 KCTP 030330 FFSCTP FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE STATE COLLEGE PA 1123 PM EDT FRI JUN 2 2006 PAC133-030333- YORK PA- 1123 PM EDT FRI JUN 2 2006 ...THE FLASH FLOOD WARNING WILL EXPIRE AT 1130 PM EDT FOR YORK COUNTY... HEAVY RAINS ACROSS THE SOUTHERN HALF OF YORK COUNTY ENDED EARLIER THIS EVENING...BUT SIGNIFICANT FLOODING FROM RUNOFF CONTINUED THROUGH THE EVENING HOURS. AT 1120 PM...SOME ROADS REMAINED CLOSED IN YORK COUNTY DUE TO HIGH WATER. BUT OVERALL...WATERS FROM THE EARLIER HEAVY RAINS ARE SLOWLY RECEDING AND NO LONGER POSE AN INCREASING THREAT TO LIFE AND PROPERTY. THEREFORE...THE FLASH FLOOD WARNING WILL BE ALLOWED TO EXPIRE. AN AREA OF LIGHT RAIN WILL MOVE ACROSS THE COUNTY AROUND MIDNIGHT...BUT SHOULD REMAIN LIGHT ENOUGH TO NOT CAUSE ANY NEW FLOODING PROBLEMS. LAT...LON 3972 7695 3972 7622 4006 7654 3998 7693 $$ FORECASTER: RXR
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS State College, PA wrote its last area forecast discussion before this flash flood warning went out at Jun 2, 3:26 PM EDT, 5 hours 10 minutes earlier.
Area forecast discussion, Jun 2, 3:26 PM EDT, 5 hours 10 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE STATE COLLEGE PA 326 PM EDT FRI JUN 2 2006 .SHORT TERM /TONIGHT THROUGH SUNDAY NIGHT/... RADAR SHOWING LARGE AREA OF RAIN OVERSPREADING WESTERN PA IN ASSOCIATION WITH SFC LO IN OHIO VALLEY. LOWER SUSQ VALLEY HAS RECEIVED FILTERED SUNSHINE ALL DAY...RESULTING IN CAPE VALUES ABV 1000 J/KG AND DEVLPNG TSTMS. WILL THEREFORE CARRY THUNDER IN GRIDS ACROSS OUR SOUTHERN COUNTIES THRU THIS EVENING. GFS HAS INITIALIZED BEST WITH REGARD TO AREAL EXTENT OF PRECIP. WILL THEREFORE LEAN TOWARD ITS SOLUTION...WHICH PRODUCES A WIDESPREAD RAINFALL OF CLOSE TO 1 INCH ACROSS MOST OF CENTRAL PA OVERNIGHT. HOWEVER...TRAINING CELLS NOW EVIDENT ON RADAR ACROSS SOUTHERN PA...COMBINED WITH PWAT VALUES ARND 2 INCHES...POINT TO THE POTENTIAL OF LOCALLY HEAVIER AMOUNTS. WILL THEREFORE EXPAND THE FFA TO COVER ROUGHLY THE SOUTHERN THIRD OF FA THRU TONIGHT. DEEP MOISTURE SHIFTS EAST OF FA EARLY SAT AS SFC WV PASSES OFF THE MID ATLANTIC COAST. PARTIAL CLEARING EXPECTED BY MIDDAY AS DRIER AIR ADVECTS SOUTHWRD FROM GRT LKS. HOWEVER...DIURNAL HEATING COMBINED WITH APPROACHING UPPER LO/COOL POOL COULD RESULT IN SCT LATE DAY SHWRS/TSTMS OVR WESTERN PA. SREF DATA SHOWING CUTOFF UPPER LO DRIFTING SOUTHWRD THRU CENTRAL APPALACHIANS SAT NITE AND SUNDAY. THE RESULT FOR CENTRAL PA WILL BE COOL AND UNSETTLED CONDITIONS. UPPER LO DIRECTLY OVR PA ON SUNDAY...THUS SHEAR SHOULD BE MINIMAL AND ANY PM CONVECTION SHOULD BE OF THE PULSE VARIETY. && .LONG TERM /MONDAY THROUGH FRIDAY/... LATEST MREF DATA SHOWS CUTOFF UPPER LO EVENTUALLY SPAWNING SFC LO...WHICH RIDES UP THE EAST COAST. THIS SYSTEM COULD POTENTIALLY BRING RAIN TO PA AS EARLY AS WED. HOWEVER...ENSEMBLE DATA SUGGESTS MOST LIKELY SCENARIO TAKES COASTAL LO TOO FAR EAST...AND PA REMAINS DRY UNTIL COLD FRONT ARRIVES ARND THURS. && .AVIATION... WIDESPREAD MVFR AND LCL IFR CONDITIONS TONIGHT AS WAVE OF LOW PRESSURE TRACKS ALONG STATIONARY FRONT DRAPED ACROSS CENTRAL PENNSYLVANIA. MOSTLY VFR TO START THE PERIOD ACROSS THE SOUTHEAST WITH INCREASING MVFR CIGS AS SCT SHRA AND TSRA DEVELOP LATE THIS AFTERNOON...AFTER 00Z WIDESPREAD MVFR AND LCL IFR CIGS WILL AFFECT ALL SOUTHEAST ROUTES. NO REAL IMPROVEMENT FORESEEN UNTIL MID TO LATE SAT AM...BUT CIGS REMAINING MVFR FOR MOST OF SATURDAY. && .CTP WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH FOR PAZ024>028-033>036-056>059-063>066 UNTIL 6 AM SATURDAY. && SHORT TERM...FITZGERALD LONG TERM...FITZGERALD AVIATION...DEVOIR
Hazardous weather outlook, Jun 2, 4:29 AM EDT, 16 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE STATE COLLEGE PA 429 AM EDT FRI JUN 2 2006 PAZ004>006-010>012-017>019-024>028-033>037-041-042-045-046- 049>053-056>059-063>066-030830- WARREN-MCKEAN-POTTER-ELK-CAMERON-NORTHERN CLINTON-CLEARFIELD- NORTHERN CENTRE-SOUTHERN CENTRE-CAMBRIA-BLAIR-HUNTINGDON-MIFFLIN- JUNIATA-SOMERSET-BEDFORD-FULTON-FRANKLIN-TIOGA-NORTHERN LYCOMING- SULLIVAN-SOUTHERN CLINTON-SOUTHERN LYCOMING-UNION-SNYDER-MONTOUR- NORTHUMBERLAND-COLUMBIA-PERRY-DAUPHIN-SCHUYLKILL-LEBANON- CUMBERLAND-ADAMS-YORK-LANCASTER- 429 AM EDT FRI JUN 2 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT A FLOOD WATCH IS IN EFFECT INTO THIS EVENING FOR THE LAUREL HIGHLANDS. SHOWERS AND THUNDERSTORMS ARE EXPECTED TO INCREASE ACROSS THE REGION TODAY. SOME MAY BE HEAVY ENOUGH TO CAUSE LOCALIZED FLOODING IN AND NEAR THE WATCH AREA. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TODAY...SPOTTERS PLEASE CALL WITH HEAVY RAINFALL...FLOODING OR SEVERE WEATHER REPORTS.
In the hours before
Special weather statement, Jun 2, 2:42 PM EDT, 5 hours 54 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE STATE COLLEGE PA 242 PM EDT FRI JUN 2 2006 PAZ066-021930- LANCASTER- 242 PM EDT FRI JUN 2 2006 ...A STRONG THUNDERSTORM WILL AFFECT LANCASTER COUNTY... AT 236 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 15 MILES NORTH OF BEL AIR...MOVING EAST AT 15 MPH. THE THUNDERSTORM WILL BE NEAR WAKEFIELD AROUND 300 PM AND BETHEL AROUND 305 PM. THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 222. WIND GUSTS TO 50 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS STORM. FORECASTER:
Special weather statement, Jun 2, 2:50 PM EDT, 5 hours 46 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE STATE COLLEGE PA 250 PM EDT FRI JUN 2 2006 PAZ058-021945- SCHUYLKILL- 250 PM EDT FRI JUN 2 2006 ...A STRONG THUNDERSTORM WILL AFFECT SCHUYLKILL COUNTY... AT 248 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER SHENANDOAH...MOVING EAST AT 15 MPH. THE THUNDERSTORM WILL BE NEAR MAHANOY CITY...LOCUST LAKE STATE PARK AROUND 255 PM...MIDDLEPORT AROUND 305 PM...TUSCARORA AROUND 310 PM... HOMETOWN AROUND 320 PM...TAMAQUA AND COALDALE AROUND 330 PM. THIS WILL IMPACT THE FOLLOWING CENTRAL PENNSYLVANIA INTERSTATES... I-81 BETWEEN MILE MARKERS 122 AND 137. VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS. WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THIS STORM. FORECASTER: DEVOIR
Special weather statement, Jun 2, 3:35 PM EDT, 5 hours 1 minute before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE STATE COLLEGE PA 335 PM EDT FRI JUN 2 2006 PAZ065-022000- YORK- 335 PM EDT FRI JUN 2 2006 ...A STRONG THUNDERSTORM WILL AFFECT YORK COUNTY... AT 330 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 3 MILES NORTHWEST OF WEIGELSTOWN...MOVING EAST AT 10 MPH. THE THUNDERSTORM WILL BE NEAR EMIGSVILLE AROUND 355 PM AND MANCHESTER AROUND 400 PM. THIS WILL IMPACT THE FOLLOWING CENTRAL PENNSYLVANIA INTERSTATES... I-83 BETWEEN MILE MARKERS 18 AND 31. THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 30. EXPECT SMALL HAIL AND FREQUENT...DANGEROUS LIGHTNING FROM THIS STORM. FORECASTER: DANGELO
Special weather statement, Jun 2, 4:07 PM EDT, 4 hours 29 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE STATE COLLEGE PA 407 PM EDT FRI JUN 2 2006 PAZ066-022100- LANCASTER- 407 PM EDT FRI JUN 2 2006 ...A STRONG THUNDERSTORM WILL AFFECT LANCASTER COUNTY... AT 404 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR AKRON...MOVING EAST AT ONLY 10 MPH. THE THUNDERSTORM WILL BE NEAR NEW HOLLAND AROUND 415 PM... REAMSTOWN AND DENVER AROUND 420 PM...TERRE HILL AROUND 425 PM AND CHURCHTOWN AROUND 440 PM. THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 222...ROUTE 322. VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS. EXPECT SMALL HAIL AND FREQUENT...DANGEROUS LIGHTNING FROM THIS STORM. FORECASTER: DANGELO
Local storm report, Jun 2, 7:10 PM EDT, 1 hour 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
710 PM EDT FRI JUN 02 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0603 PM HEAVY RAIN SEVEN VALLEYS 39.85N 76.77W
06/02/2006 M2.50 INCH YORK PA TRAINED SPOTTER
2.5 INCHES IN HALF AN HOUR FROM 530 PM TO 6 PM.
0616 PM TSTM WND DMG 5 NW STEWARTSTOWN 39.80N 76.66W
06/02/2006 YORK PA LAW ENFORCEMENT
TREES AND WIRES DOWN IN EAST HOPEWELL TWP
0630 PM FLOOD WINDSOR 39.92N 76.58W
06/02/2006 YORK PA LAW ENFORCEMENT
FLOODING CLOSED A PORTION OF WINDSOR ROAD
&&
MMDNearby
Flash Flood Warnings in Pennsylvania, 2006Every flash flood warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.